Psycho-Babble Medication Thread 248260

Shown: posts 1 to 10 of 10. This is the beginning of the thread.

 

Effexor XR 37.5mg - Heart skipping beats.

Posted by John G. on August 5, 2003, at 12:24:25

I am just one week into the lowest dose and my heart started beating erratically last night and again this morning. I don't see this listed in the mongraph that accompainied the drug, so I am wondering if this is a known side-effect.

Also, is it dangerous? Or will it eventually go away?

John G.

 

Re: Effexor XR 37.5mg - Heart skipping beats.

Posted by linkadge on August 5, 2003, at 14:41:52

In reply to Effexor XR 37.5mg - Heart skipping beats., posted by John G. on August 5, 2003, at 12:24:25

This can happen to some people, like it happened to me. The medications that raise norepinephrine as well as serotonin can increase heart rate etc, much in the way lots of strong coffee can.

The side effect can go away as you adjust. If the medication is otherwise working well, then give it a little longer to see if this effect goes away. You may consider changing meds if you are having other problems.

Do keep your eye on it.

Linkadge

 

Re: Effexor XR 37.5mg - Heart skipping beats. John G.

Posted by KimberlyDi on August 5, 2003, at 16:57:48

In reply to Effexor XR 37.5mg - Heart skipping beats., posted by John G. on August 5, 2003, at 12:24:25

I've had a few worries about that same subject. I've been experiencing a few *flutters* and irregular beats myself. Also some chest pain. Mention it to you doctor. And monitor your blood pressure.
KDi in Texas

> I am just one week into the lowest dose and my heart started beating erratically last night and again this morning. I don't see this listed in the mongraph that accompainied the drug, so I am wondering if this is a known side-effect.
>
> Also, is it dangerous? Or will it eventually go away?
>
> John G.

 

Re: Effexor XR 37.5mg - Heart skipping beats.

Posted by HenryO on August 6, 2003, at 2:14:16

In reply to Effexor XR 37.5mg - Heart skipping beats., posted by John G. on August 5, 2003, at 12:24:25

That would scare the heck out of me. I think it sounds plenty serious. If it were me I'd speak to a doctor today.

 

Re: Effexor XR 37.5mg - Heart skipping beats. HenryO

Posted by slinky on August 6, 2003, at 2:45:39

In reply to Re: Effexor XR 37.5mg - Heart skipping beats., posted by HenryO on August 6, 2003, at 2:14:16

Go get blood pressure done.
Go get an ECG.
I have had this problem for years, it's usually not serious.

 

Re: Effexor XR 37.5mg - Heart skipping beats.

Posted by HenryO on August 6, 2003, at 3:03:51

In reply to Re: Effexor XR 37.5mg - Heart skipping beats. HenryO, posted by slinky on August 6, 2003, at 2:45:39

I'm glad to hear it. My mother had some heart fibrillations earlier this year which turned out to be serious. That's why I was concerned.

 

Re: Effexor XR 37.5mg - Heart skipping beats.

Posted by Rudi on August 6, 2003, at 10:29:33

In reply to Effexor XR 37.5mg - Heart skipping beats., posted by John G. on August 5, 2003, at 12:24:25

I was put on Lexapro because I was getting palpatations alot...I have been for years....I think it was from anxiety that I would have...chest tightness also...so had an stress test done also...heart problems run in my family so Iwas really concerned..but that Dr. sent me back to my family Dr. who prescribed paxi a few yrs ago....took it for about 1 yr. came off because of weight gain...now 2 yrs later on Lexapro because I am getting the palpatation again...over trival t hings....being late for an app. ..even watching my boys baseball games...so I hope this will help my problem. I have lived with palpatations for many years so I know how scary it is. Hopefully the meds will help us both.

 

Re: Effexor XR 37.5mg - Heart skipping beats.

Posted by stjames on August 6, 2003, at 20:33:22

In reply to Re: Effexor XR 37.5mg - Heart skipping beats., posted by Rudi on August 6, 2003, at 10:29:33

palpatations and such are, per se, not cause
for a major alarm. They may go away or stay.
Do mention it to your doc, so he/she can decide
if this is an issue of consern.

 

Re: Effexor s/e: Heart skipping beats.

Posted by jflange on August 6, 2003, at 20:59:43

In reply to Re: Effexor XR 37.5mg - Heart skipping beats., posted by stjames on August 6, 2003, at 20:33:22

Hi!

I have had this problem with Effexor and Zoloft when I first started them or when I adjusted the dose. If you were not experiencing skipping beats before you started the med, then you can probably assume it's the Effexor. If it does not go away in a few weeks, then start the cardiology investigations. In the meantime, make sure you are taking Calcium/Magnesium and Potassium. Defeciencies of these vitamins can also cause a fluttery heart.
Feel better,
jflange

 

Re: Effexor XR 37.5mg - Heart skipping beats.

Posted by John G. on August 7, 2003, at 9:46:11

In reply to Re: Effexor XR 37.5mg - Heart skipping beats., posted by HenryO on August 6, 2003, at 2:14:16

Thanks for the feedback. I have indeed consulted with my Doctor and he has taken me off Effexor. I had only taken it for about 10 days, so he doesn't expect many withdrawl problems.

John G.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.